[Skip to Navigation]
Article
October 1947

CUTANEOUS ERUPTIONS FROM STREPTOMYCIN

Author Affiliations

MEDICAL CORPS, ARMY OF THE UNITED STATES

From the Dermatological Section and the Tuberculosis Section of Fitzsimmons General Hospital, Denver.

Arch Derm Syphilol. 1947;56(4):511-516. doi:10.1001/archderm.1947.01520100107015
Abstract

THEs been discussed in detail by a number of authors. Cutaneous eruptions from streptomycin, however, are mentioned in only two papers. Heilman and his collaborators1 observed "dermatitis (toxic erythema) and cutaneous eruptions of an urticarial type" and warned, "Although... streptomycin may be continued... it is exceedingly important to remember that severe dermatitis may result." These remarks were based on the observation of 40 patients. In the report on streptomycin by the National Research Council (Chester S. Keefer, chairman)2 many more particulars on cutaneous eruptions are given. Forty-nine cutaneous eruptions were observed among 1,000 cases reported. During a period of treatment of ten days the cutaneous lesions appeared in 34 cases on any day from the second on, and especially increased incidence was not noted at any time, unless the 14 eruptions which developed on the fourth or fifth day should be interpreted as higher incidence. In 4 cases

×